MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PVC DRAIN WITH TROCAR, MEDIUM 1/8", 10 FR. (3.2MM) OD, 12.5" (31.7CM) HOLE PATTE; WOUND DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 PVC DRAIN WITH TROCAR, MEDIUM 1/8", 10 FR. (3.2MM) OD, 12.5" (31.7CM) HOLE PATTE; WOUND DRAIN
Catalog Number 0080710
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that there was a foreign item in the tubing of the wound drain.
 
Event or Problem Description
It was reported that there was a foreign item in the tubing of the wound drain.
 
Additional Manufacturer Narrative
The reported event was confirmed.Visual evaluation of the returned sample noted one unopened (sealed original packaging present), unused wound drain product present.After removing the sample from both sealed packages it was contained in, a small 0.3285" in length brown spot was visible on the surface of the tubing.The material appeared to be over-cured or burnt pvc, as the surrounding tubing exhibited a puckered appearance, indicative of plasticizer migration.This embedded foreign material was greater than the acceptable limits, therefore the tubing was considered out of specification.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿pvc round drains instructions for use indications: wound drains are used to remove exudates from wound sites.Warning: when placing drain(s), care should be taken to ensure that the perforate portion of the wound drain lies completely within the confines of the wound.Read product insert provided with the closed wound evacuator for detailed instructions, warnings, and precautions associated with the use of the evacuator device.To avoid the possibility of drain damage or breakage: ¿ additional perforations should not be made in the drains.¿ avoid suturing through drains.¿ drains should lie flat and in like with the skin exit areas.¿ particular care should be taken to avoid any obstacles to the drain exit path.¿ drains should be checked for free motion during closure to minimize the possibility of breakage ¿ drain removal should be done gently by hand.They should not be handled with pointed, toothed, or sharp instruments which could cause cuts or nick and lead to subsequent structural failure of the drain.¿ surgical removal may be necessary if the drain is difficult to remove or breaks.Drain placement using a pvc drain 1.Draw drain using trocar from outside into inside of wound then from inside to outside of wound on other side.2.Cut wound tube in the middle of the perforated section.3.Remove trocar only by cutting the drain tubing one inch from end of trocar.4.Trim non-perforated section of drain to desired length.5.Attach drains to individual evacuators or to y connector 0070770.6.Insert connecting tube into evacuator.¿ correction: mfr site.

Brand Name
PVC DRAIN WITH TROCAR, MEDIUM 1/8", 10 FR. (3.2MM) OD, 12.5" (31.7CM) HOLE PATTE
Common Device Name
WOUND DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7654909
Report Number1018233-2018-02534
Device Sequence Number19424368
Product Code GBX
UDI-Device Identifier00801741050121
UDI-Public(01)00801741050121
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other,user facili
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2023
Device Catalogue Number0080710
Device Lot NumberNGCQ2828
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2018
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer09/10/2018
Initial Report FDA Received Date07/02/2018
Supplement Report FDA Received Date09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1